|Atripla and Megace effects on testosterone levels
Mar 9, 2011
Greetings Dr. Keith Henry,
I was diagnosed HIV+ little less than a year now. When I was diagnosed, my doctor immediately put me on ATRIPLA; my VL was greater than 60k and CD4 was 184. Now my VL is 183 and CD4 is 417. The point that I am trying to make is that ATRIPLA really works. On the other hand, I think ATRIPLA decreases my testosterone levels and cuts my appetite drastically. I am worried about my weight and testosterone levels. Most of the time I have to force myself to eat and my semen is as clear as water. Currently, I am not sexually active and I do not masturbate so I do not understand why my semen is colorless. My first question is, does ATRIPLA affect sperm count?
I explained to my doctor the decrease in appetite and fluctuating weight. He prescribed Megace to get my weight up. I am a male that currently weighs 119lbs and I am 5' 6". I decided to research Magace before I start taking it and so far I found out it man-made female hormone that can decrease testosterone levels, which I really don't think I have. My secondly question is, would you recommend Megace for someone who have clear semen? What are the possible side effects?
| Response from Dr. Henry
Atripla has not been shown to decrease testosterone levels. The rate of low testosterone levels seems higher in HIV+ persons off or on treatment for their HIV. Megace does not increase testosterone levels and in fact can decrease levels, increases mostly water weight, and has generally fallen out of favor as an approach to meaningfully increase body weight.A hormone, nutrition, exercise assessment is recommmended to formulate a plan to increase body weight if there is a significant problem. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.